1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Continual hypos - 4 / 5 in a day

Discussion in 'Insulin Pump Forum' started by sallymac65, May 25, 2015.

  1. sallymac65

    sallymac65 Type 1 · Well-Known Member

    Messages:
    82
    Likes Received:
    23
    Trophy Points:
    68
    Good morning all, wish it was but anyway. I'm on a Medtronic pump and cgm, have been on a pump for about 6 years or so, but over the last two weeks I've been having anything from four to five hypos a day, which is not only knackering but just not right. I've dramatically altered my basal and correction rates and yet still I dip. Has anyone had a similar thing happen to them, how did they get out of this roller coaster life and why is it happening. Feeling rather fed up about it all, help !
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    That is a lot of hypo's, if your sure that your basal rates are fine then you need to look at your I:C ratio's, either way best that you get in touch with your pump DSN and explain what's going on with your bg levels.
     
    • Like Like x 4
  3. Omnipod

    Omnipod Type 1 · Well-Known Member

    Messages:
    498
    Likes Received:
    656
    Trophy Points:
    133
    have you changed your diet? Not eating enough fats or complex carbohydrates?
    Drinking more alcohol?
    or.... have you checked your infusion sites? Sometimes using a new site..... you have better absorbtion of insulin or have you checked your cannulas? perhaps they are slightly longer then previous.
    also activity.... doing low impact activity like cleaning, does have a huge impact on blood sugar.
     
    • Like Like x 2
  4. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,320
    Trophy Points:
    158
    Hi

    Are you taking a statin at all, only some of them can cause bg levels to lower or go higher? If You cant think of any valid reason for the lows, see if maybe you can have tests done for Addisons which can make bg go low.
     
  5. CarbsRok

    CarbsRok Type 1 · Well-Known Member

    Messages:
    4,696
    Likes Received:
    5,290
    Trophy Points:
    178
    As already suggested do a basal test. Once that's fixed remember that lower basals quite often mean lower carb ratio. What tome are you having the hypos in relation to food.
     
  6. sallymac65

    sallymac65 Type 1 · Well-Known Member

    Messages:
    82
    Likes Received:
    23
    Trophy Points:
    68
    Hi omnipod, thanks for your swift response. I've checked my sites and all is fine. The only change in the last two weeks is that we moved house, so yes less stress etc, but can't think why less stress would give me hypos, usually it's the other way round for me. I've contacted my dsn several times and they just say keep lowering your doses but then I end up being 18 or so and having to correct! Bizarre ...
     
  7. sallymac65

    sallymac65 Type 1 · Well-Known Member

    Messages:
    82
    Likes Received:
    23
    Trophy Points:
    68
    Hi carbs rock, I was having them throughout the night, now they start at about 5am. I've been basal testing and gave reduced my overall doses, but maybe not quite enough. Not sure what's worse though being high or low - the middle sounds better !
     
  8. sallymac65

    sallymac65 Type 1 · Well-Known Member

    Messages:
    82
    Likes Received:
    23
    Trophy Points:
    68
    Hi, ihs, no not on any statins. Never heard of Addison's disease, will look it up, thanks for responding !
     
  9. CarbsRok

    CarbsRok Type 1 · Well-Known Member

    Messages:
    4,696
    Likes Received:
    5,290
    Trophy Points:
    178
    Sounds to me as if house moving might be the culprit. It's surprising how much exercise is involved with house moving. How soon before your hypos are hit are you adjusting your basal? If it's one our try two instead.

    Addison's is a lack of cortisol in the blood it causes a lot of symptoms with the added bonus of never ending hypos, which if cortisol related are difficult to fix with carbs so you resort to steroid treatment. IE you up the normal daily dose you are on.
     
    • Like Like x 3
  10. Omnipod

    Omnipod Type 1 · Well-Known Member

    Messages:
    498
    Likes Received:
    656
    Trophy Points:
    133
    i recently moved house and also had more hypos than normal.
    Packing boxes, unpacking, cleaning..... Youve been more active than normal. You have not had a 'normal' routine = hypos.
    Im sure they will settle now.
    Id just do a temporary 20% less basal for a while and see how that goes and bolus as normal. Keep a stack of digestives and a few bottles of lucuzade.
    If hypos are starting at 5am, then perhaps drop the basal at 3am by 15-20%?
     
    • Like Like x 2
  11. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,223
    Likes Received:
    12,473
    Trophy Points:
    298
    Don't forget though that altering for 5am ie changing at 2 or 3am can impact later.. Depending how long insulin works for you.

    I would also be looking at site areas.. I Know my right bum cheek works slightly less god than left bum cheek... So have you changed ares.

    More than likely micing house though. I've done this too many times to lust and boy it can throw levels low!!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook